U.S. doctors online nowAsk doctors free
San Diego, CA
A 22-year-old female asked:

how can i stop bleeding from depo-provera shot from 9/14 .. ? been bleeding ever since. need help asap.

2 doctor answers2 doctors weighed in
Dr. Donald Collins
Dr. Donald Collinsanswered
Family Medicine 41 years experience
See a doctor: The shot can cause irregular bleeding, but it usually stops after a week or so. Since it is continuous, you need to be checked.
Dr. Gerard Honore
Fertility Medicine 29 years experience
Sorry to say...: This is a totally normal and expected side effect of DMPA injection, and you should have been made aware of it by the prescribing provider. It often continues for 6-9 months before stopping. The bleeding is not heavy (don't get anemic) but can be annoying. You can wait for shot to wear off and don't get it again, then speak with a doctor about whether to continue. Good wishes.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 41-year-old member asked:

Why does vaginal bleeding occur in pregnancy?

2 doctor answers6 doctors weighed in
Dr. Padmavati Garvey
A Verified Doctoranswered
A US doctor answeredLearn more
Several reasons: The blood can come from the cervix which can bleed easily. It can also come from the placenta with implantation or with miscarriage.
A 21-year-old member asked:

How can you differentiate between endometriosis, which causes bleeding in the rectum and bladder, and other diseases of these two organs?

2 doctor answers9 doctors weighed in
Dr. Michael Traub
Fertility Medicine 19 years experience
Evaluation: It is uncommon but certainly possible for endometriosis to invade deeply into the bladder or rectum. A cystoscopy of the bladder and a colonoscopy would be very useful to help figure that out.
A 21-year-old member asked:

I continued to have menstrual bleeding while on medical therapy. Does this mean that the medication was not working?

1 doctor answer2 doctors weighed in
Dr. JUDY WASHINGTON
Family Medicine 38 years experience
Depends: I van not answer because I do not know what you were taking and the reason why.
A 34-year-old member asked:

What are the signs of stomach bleeding?

2 doctor answers5 doctors weighed in
Dr. Timothy Ashley
Internal Medicine and Pediatrics 15 years experience
Dark or red stool: Signs of stomach bleeding vary depending on how much bleeding there is and how fast. Stool may be loose and dark black, often called "tar-like", or may be more red, up to bright red for very brisk bleeding. Some people may also vomit red blood or brown, partly digested blood ("coffee grounds" vomit). Suspected blood in stool or vomit should always be promptly evaluated as it can be very dangerous.
A 44-year-old member asked:

What could cause painful vaginal bleeding?

1 doctor answer2 doctors weighed in
Dr. Michael Sparacino
Family Medicine 37 years experience
See your doctor: Any painful vaginal bleeding needs to be evaluated by a doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Apr 24, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.